Texas, 2010Flash Flood in Texas, November 11, 2010
November 11, 2010 · NWS AMA · 1 event in 1 county or zone
Slow-moving thunderstorms over the same area and producing very heavy rainfall resulted in flash flooding across the south central Texas Panhandle during the evening hours. Numerous vehicles were stranded in the high water, however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow-moving thunderstorms over the same area and producing very heavy rainfall resulted in flash flooding across the south central Texas Panhandle during the evening hours. Numerous vehicles were stranded in the high water, however no injuries were reported. Also, downed power lines were reported at Bell Street and McCormick Road.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 11, 7:29 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 11, 7:29 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CST THU NOV 11 2010
.UPDATE...
INCREASED POPS REMAINDER OF THE NIGHT AS LINE OF SHOWERS AND STORMS
BEGINNING TO DEVELOP IN ADVANCE OF COLD FRONT.
&&
.PREV DISCUSSION... /ISSUED 559 PM CST THU NOV 11 2010/
AVIATION...
DETERIORATING WX EXPECTED FIRST 12 HOURS OF THIS CYCLE DUE TO
COMBINATION OF STRONG COLD FRONTAL PASSAGE AND APPROACHING UPPER
LEVEL LOW PRESSURE SYSTEM FROM SW US. EXPECT RAIN TO SPREAD INTO THE
AREA THIS EVENING AND CONTINUE PERIODICALLY THRU ABOUT MIDDAY FRIDAY.
SOME CONCERN FOR LIGHT SNOW MIXING IN AT KDHT AND KGUY AND HAVE
RETAINED THE MIX FOR NOW. SLOW IMPROVEMENT SEEN DURG FRIDAY AFTERNOON
FROM WEST TO EAST.
ANDRADE
PREV DISCUSSION... /ISSUED 325 PM CST THU NOV 11 2010/
DISCUSSION...
SELY LOW-LEVEL WINDS HAVE CAUSED DWPTS TO RISE SIGNIFICANTLY TDA...
WITH VALUES 15 TO 25 DEG F HIGHER THAN THOSE OF 24 HOURS AGO NOTED
OVER MOST SECTIONS. MSTR WILL CONTINUE TO IMPROVE...ESPECIALLY
ACROSS SERN HALF OF FCST AREA...WITH GOOD PROSPECTS FOR PCPN TNGT.
TSTMS EXPECTED TO DEVELOP AS COLD FRONT MOVES THRU THIS EVE AND
TNGT...WITH GREATEST THREAT FOR THUNDER ACROSS SERN ZONES.
POPS HAVE BEEN INCREASED TNGT OWING TO EXPECTED FORCING FROM DYNAMICS
IN SW FLOW ALOFT AND STRONG CONVERGENCE ALONG FRONT. INITIALLY
SATURATED COLUMN WILL COOL LATE TNGT...WITH POSSIBILITY OF LIGHT SNOW
PRODUCTION OVER NWRN ZONES. MID-LEVEL TROF PASSES OVERHEAD ON FRI...
WITH PCPN ENDING FROM W TO E. FRI EXPECTED TO BE MUCH COOLER WITH
MAXIMA IN 40S ALL ZONES.
MODEST TEMPERATURE RECOVERY FCST FOR SAT...WITH HIGH-LEVEL CLOUDS
KEEPING MAXIMA BELOW CLIMO. HIGHLY AMPLIFIED MID-LEVEL NW FLOW AND
CLOUDS WILL CAUSE SUN TO BE COOLER. SLIGHT CHC POPS HAVE BEEN
RETAINED FOR SUN NGT AND MON AS LONGWAVE TROF TRAVERSES AREA. LIGHT
SNOW MAY MIX IN ACROSS NWRN ZONES. NO POPS IN LATER PERIODS. 03
COCKRELL
FIRE WEATHER...
COOLER WEATHER AND INCREASING ATMOSPHERIC MOISTURE WILL HELP TO KEEP
RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS OVER THE NEXT
SEVERAL DAYS. DRY SOUTHWEST WINDS WILL RETURN ON TUESDAY. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
02/10
Hazardous weather outlook, Nov 11, 3:30 PM CST, 6 hours 1 minute before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CST THU NOV 11 2010
OKZ001>003-TXZ001>020-121200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
330 PM CST THU NOV 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES THIS EVENING. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE
EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEAST HALF OF THE TEXAS
PANHANDLE OVERNIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME. HOWEVER...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN.
LIGHT SNOW WILL BE POSSIBLE LATE TONIGHT ACROSS THE WESTERN OKLAHOMA
PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. AT THIS TIME...ANY
ACCUMULATIONS ARE EXPECTED TO REMAIN UNDER ONE INCH.
.DAYS TWO THROUGH SEVEN...
LIGHT SNOW WILL BE POSSIBLE EARLY FRIDAY MORNING ACROSS THE WESTERN
OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. AT THIS TIME...
ANY ACCUMULATIONS ARE EXPECTED TO REMAIN UNDER ONE INCH.
THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING IN THE EASTERN TEXAS
PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
HOWEVER GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST
STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER
REPORTS OF PRECIPITATION AND SNOWFALL AMOUNTS ARE APPRECIATED.
CLK
In the hours before
Special weather statement, Nov 11, 7:14 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CST THU NOV 11 2010
TXZ007-008-012-017-120200-
HUTCHINSON TX-MOORE TX-POTTER TX-RANDALL TX-
714 PM CST THU NOV 11 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CST FOR NORTHERN
RANDALL...POTTER...EASTERN MOORE AND WESTERN HUTCHINSON COUNTIES.
AT 708 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF LAKE
MEREDITH TO 10 MILES SOUTHWEST OF AMARILLO...MOVING NORTHEAST AT 30
MPH.
ONE HALF INCH HAIL IS POSSIBLE WITH THIS LINE OF STORMS.
ANDRADE
Special weather statement, Nov 11, 8:06 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
806 PM CST THU NOV 11 2010
TXZ007-008-012-013-017-120245-
HUTCHINSON TX-MOORE TX-POTTER TX-CARSON TX-RANDALL TX-
806 PM CST THU NOV 11 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CST FOR RANDALL...
NORTHWESTERN CARSON...POTTER...SOUTHEASTERN MOORE AND WESTERN
HUTCHINSON COUNTIES.
AT 759 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTH OF
STINNETT TO 5 MILES WEST OF CANYON...MOVING NORTHEAST AT 30 MPH.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING SMALL HAIL...AND WILL
CONTINUE TO BE CAPABLE OF PRODUCING SMALL HAIL ALONG WITH VERY HEAVY
RAINFALL.
ANDRADE
Special weather statement, Nov 11, 9:05 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CST THU NOV 11 2010
TXZ008-013-120345-
HUTCHINSON TX-CARSON TX-
905 PM CST THU NOV 11 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CST FOR NORTHERN CARSON AND
HUTCHINSON COUNTIES.
AT 903 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES SOUTH OF BORGER...MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THIS STORM.
ANDRADE
Flash Flood, Potter
- When
- November 11, 9:31 PM CST to 11:00 PM CST
- Where
- Potter County, 4.54 mi SSW of Amarillo to 2.63 mi SW of Amarillo
- Cause
- Heavy Rain
- Property damage
- $125,000
- Reported by
- Broadcast Media
- Coordinates
- 35.141, -101.855
The broadcast media and the Amarillo Emergency Operations Center reported that Interstate 27 was closed from Georgia Street to Hillside Road due to numerous stranded motorists in high water. Also, numerous high water rescues were performed all across central and southern Amarillo. No injuries were reported, however numerous vehicles were damaged due to the flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Nebraska, November 11, 20104 events
- Wildfire in Georgia, November 11 to 13, 2010$11,000 · 2 events
- Heavy Snow in Wyoming, November 11, 20102 events
- Flash Flood and Heavy Rain in Puerto Rico, November 11 to 12, 20102 events
- High Surf in North Carolina, November 11 to 13, 20101 event
- High Wind in California, November 11, 201053 kt wind · 1 event
- Coastal Flood in New York, November 11, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 267913.